Alert archive / Texas / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS Midland/Odessa, TX

December 27, 2014

NWS Midland/Odessa, TX issued this winter storm warning at Dec 27, 2014, 3:50 PM CST. It took effect at Dec 27, 2014, 6:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2014, 3:50 PM CST (21:50 UTC)
In effect from
Dec 27, 2014, 6:00 PM CST
Expired
Dec 28, 2014, 3:00 AM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WWUS44 KMAF 272150
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 PM CST SAT DEC 27 2014

...A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT FOR THE
DAVIS AND APACHE MOUNTAINS AND THE MARFA PLATEAU UNTIL 3 AM CST...

...A WINTER WEATHER ADVISORY IS IN EFFECT FOR WESTERN PECOS COUNTY
UNTIL 3 AM CST...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA RESULTING IN
THE POTENTIAL FOR HEAVY SNOW THIS EVENING ACROSS THE HIGHER
ELEVATIONS OF SOUTHWEST TEXAS. LESSER SNOW ACCUMULATIONS WILL BE
POSSIBLE OVER THE WESTERN HALF OF PECOS COUNTY INCLUDING FORT
STOCKTON.

TXZ074-080-081-280900-
/O.NEW.KMAF.WS.W.0003.141228T0000Z-141228T0900Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA...
BIG BEND NP...MARATHON
350 PM CST SAT DEC 27 2014

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 3 AM
CST SUNDAY.

* EVENT...HEAVY SNOW.

* TIMING...THROUGH 3 AM CST.

* IMPACTS...SOME ROADS COULD BECOME SLICK...ESPECIALLY SECONDARY
  ROADS AND ON OVERPASSES. OTHER ROADS COULD BECOME IMPASSABLE.
  VISIBILITY REDUCED IN HEAVIER SNOW BANDS.

* SNOW ACCUMULATIONS...4 TO 6 INCHES POSSIBLE THIS EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ075-280900-
/O.NEW.KMAF.WW.Y.0009.141228T0000Z-141228T0900Z/
PECOS-
INCLUDING THE CITY OF...FORT STOCKTON
350 PM CST SAT DEC 27 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM
CST SUNDAY.

* EVENT...ACCUMULATING SNOW

* TIMING...THROUGH 3 AM CST.

* IMPACTS...SOME ROADS COULD BECOME SLICK...ESPECIALLY SECONDARY 
  ROADS AND ON OVERPASSES. VISIBILITY REDUCED IN HEAVIER SNOW 
  BANDS. 

* SNOW ACCUMULATIONS...1 TO 2 INCHES

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
1 follow-up statement
604 
WWUS44 KMAF 280900
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 AM CST SUN DEC 28 2014

...SNOW HAS DECREASED ACROSS THE AREA...

TXZ074-080-081-281000-
/O.EXP.KMAF.WS.W.0003.000000T0000Z-141228T0900Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA...
BIG BEND NP...MARATHON
300 AM CST SUN DEC 28 2014

...WINTER STORM WARNING WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

SNOW HAS DECREASED ACROSS THE AREA. THEREFORE THE WINTER STORM
WARNING WILL BE ALLOWED TO EXPIRE.

$$

TXZ075-281000-
/O.EXP.KMAF.WW.Y.0009.000000T0000Z-141228T0900Z/
PECOS-
INCLUDING THE CITY OF...FORT STOCKTON
300 AM CST SUN DEC 28 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

SNOW HAS DECREASED ACROSS THE AREA. THEREFORE THE WINTER WEATHER
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

STROBIN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 12:14 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 27, 12:14 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1214 PM CST Sat Dec 27 2014

.DISCUSSION...

Please see the 18Z aviation discussion below.

&&

.AVIATION...

A mix of wintry precipitation continues its slow march across the
area this afternoon, gradually transitioning to all light snow
over the next couple of hours as it shifts south and east. A mix
of VFR and MVFR conditions have been the rule, with IFR during
rain/snow showers at area terminals. Expect gradual improvement
through the late afternoon and evening, with ceilings gradually
lifting and scattering out, though current trends in the TAFS may
be too optimistic, with MVFR ceilings potentially returning around
daybreak. However, VFR conditions should prevail for all TAF sites
by Sunday morning. Northerly winds will become light and
variable overnight, and shift toward the west Sunday morning.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING until 2 PM MST this afternoon FOR THE
     FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

     WINTER WEATHER ADVISORY until 2 PM MST this afternoon FOR THE
     FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Northern Lea County...Southern Lea County.

TX...WINTER STORM WARNING until 2 PM MST this afternoon FOR THE
     FOLLOWING ZONES... Guadalupe Mountains.

     WINTER WEATHER ADVISORY until 3 PM CST this afternoon FOR THE
     FOLLOWING ZONES... Andrews...Borden...Davis/Apache
     Mountains Area...Dawson...Gaines...Howard...Martin...Van
     Horn and Highway 54 Corridor.

&&

84

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Dec 27, 3:26 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 PM CST SAT DEC 27 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-282130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
326 PM CST SAT DEC 27 2014 /226 PM MST SAT DEC 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTRY MIX OF RAIN AND SNOW WILL CONTINUE TO IMPACT THE AREA
THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW
HAS BEEN ISSUED FROM 7 PM CST THIS EVENING TO 3 AM CST TONIGHT FOR
THE MARFA PLATEAU...DAVIS MOUNTAINS...AND GLASS MOUNTAINS...WHERE
UP TO 6 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE. A
WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 7 PM CST THIS EVENING
TO 3 AM CST TONIGHT FOR PECOS COUNTY...WHERE 1 TO 2 INCHES OF
SNOW IS POSSIBLE. SLICK ROADS AND REDUCTIONS IN VISIBILITY MAY
MAKE TRAVEL HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE ARE ADDITIONAL CHANCES FOR WINTRY PRECIPITATION FROM TUESDAY
NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:07 AM CSTWinter Weather AdvisoryMAFAndrews, Borden, Dawson, Gaines, Howard, Martin11 hr
Dec 27, 9:59 AM CSTWinter Storm WarningMAF5 hr
Dec 27, 3:50 PM CSTWinter Weather AdvisoryMAFPecos11 hr

Nearby

Winter Storm Warnings in Texas, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.